Advertisement

Reactions Weekly

, Volume 1732, Issue 1, pp 165–165 | Cite as

Epinephrine/rocuronium bromide

Anaphylaxis and its complications: case report
Case report
  • 27 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 67-year-old man developed rocuronium bromide induced anaphylaxis with further exacerbation following administration of epinephrine [adrenaline] resulting in ventricular fibrillation (VF) arrest, left ventricular outflow tract (LVOT) obstruction, systolic anterior motion (SAM) of the mitral valve and haemodynamic collapse.

The man, who had a history of mild asthma, controlled hypertension, obesity, benign prostatic hypertrophy, hypercholesterolaemia and smoking (30 pack a year), presented for an elective knee replacement. His routine blood tests and ECG were normal. After uncomplicated course of spinal anaesthesia, general anaesthetic induction was carried out. He receiving propofol, fentanyl and IV rocuronium bromide 100mg. Almost instantly, his blood pressure dropped to...

Reference

  1. Smith AD, et al. Rocuronium-induced anaphylaxis causing systolic anterior motion of the mitral valve and hemodynamic collapse. Journal of Anesthesia and Perioperative Medicine 5: 48-51, No. 1, 31 Jan 2018. Available from: URL: http://doi.org/10.24015/JAPM.2017.0059 - Australia

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations